Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 40, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 29, 2020, 6:31 PM EDT for Kings County, New York County, Queens County, New York. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2020, 6:31 PM EDT (22:31 UTC)
- Expired
- Jun 29, 2020, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Kings County, NY, New York County, NY, Queens County, NY
The radar
The Philadelphia radar (KDIX), 88 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:45 PM EDT | TSTM WND DMG | Borough Park, NY | LARGE TREE DOWN ON A HOUSE NEAR INTERSECTION OF 9TH AVENUE AND 57TH STREET. |
| Jun 29, 6:48 PM EDT | TSTM WND DMG | Gravesend, NY | LARGE TREE LIMBS REPORTED DOWN ON MCDONALD AVENUE AT SAMUAL HUBBARD HOUSE AND SOURROUNDING AREA |
| Jun 29, 6:50 PM EDT | TSTM WND DMG | 1 S Flatlands, NY | TREE DOWN IN MARINE PARK SECTION OF BROOKLYN |
| Jun 29, 6:50 PM EDT | TSTM WND DMG | Gravesend, NY | TREE SNAPPED AT BASE AND HIGH UP AND FALLEN TO GROUND AT OCEAN PARKWAY AND OCEAN COURT |
| Jun 29, 6:57 PM EDT | TSTM WND GST 69 | 1 Sw Breezy Point, NY | THUNDERSTORM WIND GUST REPORTED AT BREEZY POINT MESONET STATION. |
| Jun 29, 6:57 PM EDT | MARINE TSTM WIND 69 | 1 Sw Breezy Point, NY | A MARINE THUNDERSTORM WIND GUST OF 60 KNOTS WAS REPORTED AT BREEZY POINT MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
782
WUUS51 KOKX 292231
SVROKX
NYC047-061-081-292315-
/O.NEW.KOKX.SV.W.0040.200629T2231Z-200629T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
631 PM EDT Mon Jun 29 2020
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Queens County in southeastern New York...
Kings County in southeastern New York...
New York (Manhattan) County in southeastern New York...
* Until 715 PM EDT.
* At 631 PM EDT, a severe thunderstorm was located over Long Island
City, or over Midtown Manhattan, moving south at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible.
* This severe thunderstorm will be near...
Brooklyn Heights and Forest Hills around 635 PM EDT.
Crown Heights and Park Slope around 640 PM EDT.
Flatbush and Canarsie around 645 PM EDT.
Bensonhurst and Bay Ridge around 650 PM EDT.
Coney Island and Sheepshead Bay around 655 PM EDT.
Rockaway Beach around 700 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 7396 4056 7392 4057 7393 4056 7402
4059 7404 4061 7405 4064 7405 4067 7403
4070 7405 4071 7402 4076 7401 4079 7399
4080 7392 4079 7388 4080 7386 4080 7383
4058 7376 4053 7394
TIME...MOT...LOC 2231Z 353DEG 23KT 4074 7394
HAIL...1.00IN
WIND...<50MPH
$$
JC2 follow-up statements
347
WWUS51 KOKX 292244
SVSOKX
Severe Weather Statement
National Weather Service New York NY
644 PM EDT Mon Jun 29 2020
NYC047-061-081-292315-
/O.CON.KOKX.SV.W.0040.000000T0000Z-200629T2315Z/
Queens NY-Kings NY-New York (Manhattan) NY-
644 PM EDT Mon Jun 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR QUEENS...KINGS AND NEW YORK (MANHATTAN) COUNTIES...
At 644 PM EDT, a severe thunderstorm was located over Crown Heights,
moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
This severe storm will be near...
Coney Island and Sheepshead Bay around 655 PM EDT.
Rockaway Beach around 700 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 7396 4056 7392 4057 7393 4056 7402
4059 7404 4061 7405 4064 7405 4067 7403
4070 7405 4071 7402 4076 7401 4079 7399
4080 7392 4079 7388 4080 7386 4080 7383
4058 7376 4053 7394
TIME...MOT...LOC 2244Z 353DEG 23KT 4065 7393
HAIL...1.00IN
WIND...60MPH
$$
JC096
WWUS51 KOKX 292307
SVSOKX
Severe Weather Statement
National Weather Service New York NY
707 PM EDT Mon Jun 29 2020
NYC047-061-081-292317-
/O.EXP.KOKX.SV.W.0040.000000T0000Z-200629T2315Z/
Queens NY-Kings NY-New York (Manhattan) NY-
707 PM EDT Mon Jun 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...KINGS AND NEW YORK
(MANHATTAN) COUNTIES WILL EXPIRE AT 715 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4055 7396 4056 7392 4057 7393 4056 7402
4059 7404 4061 7405 4064 7405 4067 7403
4070 7405 4071 7402 4076 7401 4079 7399
4080 7392 4079 7388 4080 7386 4080 7383
4058 7376 4053 7394
TIME...MOT...LOC 2307Z 353DEG 23KT 4051 7391
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:23 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 29, 4:23 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service New York NY
423 PM EDT Mon Jun 29 2020
.SYNOPSIS...
An upper level low will remain nearby through mid week, with a
series of weak disturbances passing through. A cold front will
pass through on Friday night, followed by building Canadian
maritime high pressure for Saturday. The cold front moves back
north as a warm front Sunday. Weak high pressure builds in for
Monday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
An anomalous closed upper low continues to sink south into
Southern New England. Sct to numerous showers tstms continue
over portions of southern CT beneath associated upper cold pool.
Stronger cells have potential to produce marginally severe
hail and strong wind gusts. Some training of cells beginning to
set up into New Haven County, where localized minor flood
potential exists.
Farther west, shower activity has been isolated at
best, but could still see some activity drift down from the
Catskills/Berkshires.
Convection should wane this evening with loss of daytime
heating, but isolated/sct shower activity still possible
overnight under upper low. Seasonably mild and muggy
conditions tonight.
There is a moderate risk of rip current development for Suffolk
County beaches today due to a 1-2 ft S wind wave, and residual
2-ft long period SE swell.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Closed upper low continues to spin overhead on Tuesday, with
surface troughing over the area.
Considerable cloud cover under the closed low will likely limit
daytime heating on Tuesday, but shortwave/vort energy moving
through, cold pool instability aloft and sea breeze/trough
boundaries will be trigger and focus for scattered to numerous
showers.
Fairly stable at the city/coast with onshore flow, but across the
interior, better indication of tall/skinny CAPE, which could
support isolated pulse tstms with downpours and gusty winds.
Temps slightly below seasonable, generally upper 70s to lower
80s with clouds cover and convective activity.
Convection should once again wane Tue evening with loss of
daytime heating, but isold/sct shower activity still possible
overnight under upper low. Seasonably mild and muggy conditions
continue.
There is a moderate risk of rip current development for Suffolk
County beaches on Tuesday due to a 1-2 ft S wind wave, and
2-3 ft long period SE swell.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
For Wednesday, with cold pool instability aloft, deep cyclonic
flow and rotating shortwave/vorticity energy of upper low
overhead each day, scattered pulse shower and thunderstorm
activity is likely each afternoon/early eve off higher terrain,
and along surface troughing and sea breeze
boundary/interactions. Chances decrease somewhat on Thursday as
the low shears to the east, but still can't rule out some
afternoon showers and storms, particularly across interior.
As the next upper low closes off over New Foundland, shortwaves
diving around the low into northern New England will help send a
backdoor cold front through the area on Friday night. This will
usher a more seasonable Canadian Maritime airmass into the
region for Saturday. The cold front will then track back north
as a warm front Saturday night into Sunday morning, with the
forecast area warm sectored on Monday with weak high pressure in
control.
Daytime highs will run near seasonable Wednesday, and then
moderating above normal on Thursday. The temperature forecast
on Friday will be tricky as it is dependent on the timing of the
backdoor cold front. With a later frontal passage now expected
for Friday, well above normal highs are forecast, with upper 80s
to lower 90s forecast. Temperatures will then remain near
normal for Saturday, but come back up above normal for Sunday as
the warm front lifts north of the region.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
An upper level low will remain near the region.
Mainly VFR. TSTMs this aftn/eve with sub-VFR mainly east of NYC
terminals.
Winds will generally remain from the north this aftn around 10
kt. TSTM outflow and/or sea breeze boundaries may shift winds at
KBDR/KGON/KJFK.
Variable to light northerly winds this evening.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Low chance of an afternoon seabreeze starting
around 21-23z. Isolated shower/thunderstorm possible this
afternoon.
KLGA TAF Comments: Isolated shower/thunderstorm possible this
afternoon.
KEWR TAF Comments: Isolated shower/thunderstorm possible this
afternoon.
KTEB TAF Comments: Isolated shower/thunderstorm possible this
afternoon.
KHPN TAF Comments: Isolated shower/thunderstorm possible this
afternoon.
KISP TAF Comments: Isolated shower/thunderstorm possible this
afternoon.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday-Thursday...Chance showers and thunderstorms with MVFR.
.Friday-Saturday...Mostly VFR.
&&
.MARINE...
Conditions are expected to remain below SCA levels across all
waters through Wednesday as weak low pressure remains in the
vicinity of the waters. Marginal small craft seas for the ocean
waters will become increasingly likely by late Wednesday and
Wednesday night, especially for the eastern most ocean waters as
there is a chance that ocean seas east of Moriches Inlet build
to near 5 feet with an east to southeast flow. Seas are then
expected to lower slightly Thursday and Thursday night before
building to 4-5 feet on the ocean Friday afternoon into Friday
night.
&&
.HYDROLOGY...
Slow moving diurnal convection today through Thursday will pose
a localized minor urban and poor drainage flood threat each
afternoon. No widespread hydrologic issues are anticipated
through the forecast period.
&&
.TIDES/COASTAL FLOODING...
The western Great South Bay and some locations in Western Long
Island Sound and lower NY/NJ Harbor will have an increasing
chance of touching minor coastal flood benchmarks progressing
from the Tuesday to Thursday late afternoon/evening high tide
cycle.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...Goodman/JP
NEAR TERM...Goodman
SHORT TERM...Goodman
LONG TERM...JP
AVIATION...JC
MARINE...Goodman/JP
HYDROLOGY...Goodman/JP
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jun 29, 6:37 AM EDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service New York NY 637 AM EDT Mon Jun 29 2020 CTZ005>012-NJZ002-004-103-104-NYZ067>071-301045- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester- 637 AM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Numerous showers and scattered thunderstorms are expected to develop this afternoon, particularly over southern Connecticut. These storms will mainly produce heavy downpours, gusty winds and small hail, but a few storms may briefly be able to produce strong to damaging winds gusts and hail up to one inch in diameter. In addition, there is potential for localized urban and poor drainage flooding, particularly across southern Connecticut. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-340-345-350-353-355-301045- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 637 AM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather that would meet NWS warning criteria is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-105>108-NYZ072>075-078>081-176>179-301045- Hudson-Western Essex-Eastern Essex-Western Union-Eastern Union- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk- Southeastern Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 637 AM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather that would meet NWS warning criteria is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-301045- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- 637 AM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected to develop this afternoon. These storms will mainly produce heavy downpours, gusty winds and small hail, but a few storms may briefly be able to produce strong to damaging winds gusts and hail up to one inch in diameter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 29, 5:22 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New York NY
522 PM EDT Mon Jun 29 2020
CTZ005-006-292200-
Northern Fairfield-Northern New Haven-
522 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD AND
NORTHWESTERN NEW HAVEN COUNTIES...
At 521 PM EDT, a strong thunderstorm was located near New Milford,
moving south at 25 mph.
Half inch hail is possible with this storm.
This storm will be near...
Brookfield around 535 PM EDT.
Newtown around 545 PM EDT.
Bethel around 550 PM EDT.
Danbury around 555 PM EDT.
Monroe and Redding around 600 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4135 7289 4134 7295 4135 7295 4135 7297
4133 7299 4122 7344 4156 7346 4149 7344
4151 7339 4149 7337 4147 7331 4149 7333
4151 7332 4151 7316 4156 7317 4157 7309
4159 7308 4159 7306 4161 7306 4161 7305
TIME...MOT...LOC 2121Z 352DEG 21KT 4160 7334
JPLocal storm report, Jun 29, 5:27 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 1 SSW RIVER VALE 41.00N 74.01W
06/28/2020 M0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZED HAIL REPORTED ON COBH ROAD
&&
JELocal storm report, Jun 29, 5:33 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
533 PM EDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL PIERMONT 41.04N 73.92W
06/28/2020 M0.75 INCH ROCKLAND NY PUBLIC
DIME SIZED HAIL REPORTED ONE HALF MILE SOUTHWEST OF
PIERMONT, NEAR THE PIERMONT SPARKILL BORDER
&&
JESpecial weather statement, Jun 29, 5:44 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service New York NY
544 PM EDT Mon Jun 29 2020
NJZ006-104-NYZ071>073-075-176>179-292245-
Hudson-Eastern Bergen-Northern Queens-Southern Queens-Bronx-Southern
Westchester-New York (Manhattan)-Northern Nassau-Kings
(Brooklyn)-Southern Nassau-
544 PM EDT Mon Jun 29 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...SOUTHEASTERN
BERGEN...SOUTHERN WESTCHESTER...QUEENS...BRONX...KINGS...NEW YORK
(MANHATTAN) AND WESTERN NASSAU COUNTIES...
At 543 PM EDT, strong thunderstorms were clustered over Norwood, or
near Tappan, moving south at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
New York, Jersey City, Yonkers, New Rochelle, White Plains, Hoboken,
Hackensack, Valley Stream, Bergenfield, Lynbrook, Rutherford,
Secaucus, Ridgefield, Great Neck and Throgs Neck Bridge.
Torrential rainfall is also occurring with this storm, and may cause
localized minor flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4062 7406 4067 7403 4067 7405 4065 7407
4065 7409 4085 7412 4086 7412 4086 7411
4089 7413 4092 7407 4095 7406 4105 7374
4090 7371 4088 7374 4087 7370 4066 7366
4058 7403
TIME...MOT...LOC 2143Z 345DEG 28KT 4098 7397
JCLocal storm report, Jun 29, 5:59 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
559 PM EDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL COLCHESTER 41.57N 72.33W
06/29/2020 E1.00 INCH NEW LONDON CT LAW ENFORCEMENT
ONE INCH HAIL REPORTED ON HALLS HILL ROAD
&&
JESpecial weather statement, Jun 29, 6:28 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service New York NY
628 PM EDT Mon Jun 29 2020
NJZ002-103-104-NYZ067-069-070-292330-
Western Bergen-Western Passaic-Eastern Bergen-Rockland-Northern
Westchester-Orange-
628 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT PASSAIC...NORTHERN BERGEN...
NORTHERN WESTCHESTER...ORANGE AND ROCKLAND COUNTIES...
At 628 PM EDT, a strong thunderstorm was located over Montgomery, or
near Walden, moving south at 50 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Newburgh, Middletown, West Milford, Peekskill, Ramsey, Ringwood,
Haverstraw, Tarrytown, Pompton Lakes, Suffern, Monroe, Walden, Nyack,
Warwick and Goshen.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4150 7460 4150 7448 4163 7426 4159 7419
4158 7413 4161 7413 4159 7397 4132 7398
4133 7391 4102 7385 4099 7424 4101 7427
4098 7430 4100 7431 4102 7443 4105 7445
4104 7450 4109 7450 4120 7437 4134 7465
TIME...MOT...LOC 2228Z 355DEG 42KT 4154 7427
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:25 PM EDT | Special Marine Warning | OKX | 37 min | |
| Jun 29, 12:49 AM EDT | Special Marine Warning | OKX | 56 min | |
| Jun 29, 1:09 PM EDT | Special Marine Warning | OKX | 37 min | |
| Jun 29, 4:14 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 46 min |
| Jun 29, 4:19 PM EDT | Special Marine Warning | OKX | 41 min | |
| Jun 29, 4:50 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 40 min |
| Jun 29, 5:21 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 39 min |
| Jun 29, 5:44 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens | 61 min |
| Jun 29, 5:49 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Westchester | 48 min |
| Jun 29, 6:13 PM EDT | Special Marine Warning | OKX | 62 min | |
| Jun 29, 6:28 PM EDT | Special Weather Statement | OKX | Orange, Rockland | 62 min |
| Jun 29, 7:02 PM EDT | Special Marine Warning | OKX | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.